Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 9, NWS Fort Worth, TX

April 26, 2024Bosque County, Hill County, McLennan County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 26, 2024, 12:04 PM CDT for Bosque County, Hill County, McLennan County, Texas. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2024, 12:04 PM CDT (17:04 UTC)
Expired
Apr 26, 2024, 12:45 PM CDT
In force
41 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bosque County, TX, Hill County, TX, McLennan County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 12:23 PM CDTTORNADO6 Ssw Gholson, TXA brief EF-0 tornado occurred along Wisdom Ct west of Waco. Fences were damaged and large tree limbs were broken. Maximum estimated winds were 80 mph.
Apr 26, 12:26 PM CDTTORNADO5 S Gholson, TXTornado pictures and damage reports from the China Springs area. Time estimated.
Apr 26, 12:26 PM CDTTORNADO6 S Gholson, TXA second tornado from the same supercell occurred west of Waco damaging neighborhoods on either side of Wortham Bend Road near China Spring Rd. Damage in these neighborhoods consisted of damaged trees, downed fences, broken windows, and mostly minor roof damag
Apr 26, 12:48 PM CDTTORNADO3 Se West, TXAnother tornado developed north of Tours, just west of Berger Road. This tornado initially damaged trees and a shed, but strengthened as it crossed Czech Hall Road. The tornado hit a property on County Line Road causing EF-2 damage to a barn and a shop on the
Apr 26, 12:48 PM CDTTORNADO3 Sse West, TXA brief, EF-0 tornado damaged trees west of Heritage Pkwy and south of Easy Rd northwest of Tours. Maximum estimated winds were 75 mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 10:12 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1752 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1752 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
3.5
Supercell composite
17.2

Open this sounding in Storm Lab

The text

As transmitted.

242 
WFUS54 KFWD 261704
TORFWD
TXC035-217-309-261745-
/O.NEW.KFWD.TO.W.0009.240426T1704Z-240426T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
1204 PM CDT Fri Apr 26 2024

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Central McLennan County in central Texas...
  Southeastern Bosque County in central Texas...
  South central Hill County in central Texas...

* Until 1245 PM CDT.

* At 1204 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Crawford, or near McGregor, moving
  northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Waco around 1210 PM CDT.
  Lake Waco around 1215 PM CDT.

Other locations impacted by this tornadic thunderstorm include Rock
Creek, Axtell, Gholson, Willow Grove, Elm Mott, Tours, Wiggins, Ross,
Leroy, and China Spring.

This includes Interstate 35 between mile markers 335 and 352.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Fort Worth.

&&

LAT...LON 3160 9756 3182 9731 3183 9712 3171 9692
      3171 9693 3165 9689 3142 9748
TIME...MOT...LOC 1704Z 235DEG 30KT 3154 9743 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gordon
1 follow-up statement
503 
WWUS54 KFWD 261724
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1224 PM CDT Fri Apr 26 2024

TXC035-217-309-261745-
/O.CON.KFWD.TO.W.0009.000000T0000Z-240426T1745Z/
McLennan TX-Bosque TX-Hill TX-
1224 PM CDT Fri Apr 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR NORTHERN
MCLENNAN...SOUTHEASTERN BOSQUE AND SOUTH CENTRAL HILL COUNTIES...

At 1224 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lake Waco, or 7 miles northwest of Waco, moving
northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Waco around 1230 PM CDT.
  West around 1245 PM CDT.

Other locations impacted by this tornadic thunderstorm include Rock
Creek, Axtell, Gholson, Willow Grove, Elm Mott, Tours, Wiggins, Ross,
Leroy, and China Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3182 9731 3183 9712 3171 9692 3171 9693
      3167 9690 3153 9733 3170 9745
TIME...MOT...LOC 1724Z 234DEG 30KT 3164 9728 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gordon

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 5:58 AM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Apr 26, 5:58 AM CDT, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
558 AM CDT Fri Apr 26 2024

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

The northern cluster of storms mentioned below has maintained its
intensity overnight and is currently moving across the Red River.
While the strongest storms should remain in Oklahoma, an isolated
severe storm will be possible over the next few hours. In addition
to this, training storms may lead to localized flooding within our
Red River counties. The southern complex mentioned below struggled
to organize into anything more than a few showers due to strong
convective inhibition. The cap is projected to weaken over the
next few hours, which should allow for storms to blossom across
most of the eastern half of the forecast area by mid-late morning.

Bonnette

Previous Discussion:
/Through Friday Night/

A period of active weather will unfold early this morning and
continue for the next few days. Thunderstorms developed last night
over the Caprock Escarpment and have moved east-northeast through
the pre-dawn hours. As of this writing, there are two distinct
areas we're watching...one is currently near Guthrie and another
is west of San Angelo. The northern cluster will have the highest
severe potential, with damaging winds and large hail being the
main threats. This cluster may skirt across our far northwestern
counties early this morning, but a bulk of the activity should
remain to our north and northwest.

The southernmost cluster struggled to organize for most of the
night, but should blossom as it moves east into more positively
buoyant air. We expect it to move into our forecast area near
sunrise and approach the I-35 corridor near the morning commute.
Storm coverage should increase as the cluster moves into and east
of the I-35 corridor once it taps into ongoing low-level warm
advection and erodes the capping that currently overspreads the
region. We expect a blossoming of loosely-organized convection
east of I-35 this morning continuing into the afternoon, slowly
moving east this afternoon. There will be a low severe threat with
this activity, with large hail being the main threat and a lower
threat of damaging wind gusts. The tornado threat will be highest
to our east and northeast, but it is non-zero in our area. There
is also a risk of flooding this morning into the early afternoon.
Low confidence about the coverage of storms precludes issuance of
a flood watch...but isolated instances of minor flooding or urban
flash flooding will be possible if training storms develop.

The aforementioned activity will largely take place along/ahead
of a leading shortwave trough. On the surface, a dryline currently
over West Texas is expected to move into our forecast area this
afternoon. The boundary is forecast to stall within ~25 miles of
Montague, Mineral Wells, and Goldthwaite. The morning activity
will stabilize the airmass...but clearing early in the afternoon
may provide enough recovery for isolated storms to develop along
the boundary late in the afternoon. Any storms that are able to
develop will be capable of becoming discrete supercells capable
of producing large hail, damaging wind gusts, and possibly a
tornado. This is a conditional severe threat, with our confidence
of any storm developing ~20%. Any storms should weaken as they
move east of the dryline into more stable air and dissipate after
sunset.

Bonnette

&&

.LONG TERM... /Issued 313 AM CDT Fri Apr 26 2024/
/Saturday Onward/

Large hail, damaging winds, a few tornadoes and flash flooding
will all be a threat Saturday and Sunday as 2 rounds of storms
are possible.

Round 1 - Saturday Afternoon

The severe weather threat during the day on Saturday will remain
conditional, and it's quite possible we see no storms until the
evening hours as the main trough inches closer to our region (more
on that below).

The thermodynamic and kinematic environment atop our region
suggests there will be a threat for severe weather, **should
storms develop**. With a highly unstable atmosphere, steep mid-
level lapse rates and sufficient effective shear, any storm would
likely exhibit rotating updrafts that could produce large hail,
damaging winds and even a few tornadoes.

There continues to be some question as to the strength of the
capping inversion, especially in the afternoon. Should the cap
remain fairly strong, storms are unlikely to develop. However, a
weak or non-existent cap would allow for updrafts to quickly
strengthen should there be a source of lift.

With the strongest forcing for ascent still across NM and far W
Texas during the day, we'll have to rely on daytime heating for
any storm development. More low-level clouds would likely to
delay or inhibit afternoon convection. The inverse is also
true...breaks in the clouds would increase the potential for
storms to develop.

If storms develop, any convection that persists into the late
afternoon/evening hours will see an heightened potential for a
tornado or two. We'll have to continue to monitor the higher
resolution guidance as confidence in afternoon convection remains
low.

Round 2 - Saturday Night - Sunday

Confidence in thunderstorms impacting North and Central Texas
Saturday night is high as strong forcing for ascent moves closer
to our region. With increasing southerly flow, moisture content
will be on the rise overnight. A highly unstable atmosphere,
strong low-level shear and increasing forcing for ascent will lead
to the development of severe thunderstorms along a dryline. With
the dryline just west of our region around sunset, convective
initiation is likely to occur just outside of our area. This
activity, although initially supercellular in nature, will merge
in to a line of storms that will sweep eastward across much of our
region. The line of storms is likely to be N-S oriented, moving
eastward through the early Sunday morning hours. Damaging wind
gusts and large hail would be the main hazards. However, with 40+
knots of 0-3km shear in place, there will be a low threat for
QLCS tornadoes. Any segment of the line that gains a more NW-SE
orientation will be able to maximize the available vorticity,
increasing the potential for a quick spin-up.

Additionally, there will be a risk for heavy rainfall across
portions of North Texas. The risk for flash flooding will be
highest along the Red River, where a few locations may pick up as
much 3+ inches of rain in a short period of time. Given the
nocturnal nature of this event, it's important to pay attention
while driving as flooded roads are much harder to spot at night.
Remember, if you encounter a flooded road, Turn Around, Don't
Drown.

By sunrise Sunday, the I-35 corridor is likely going to be
experiencing the line of thunderstorms. There will be a continued
threat for large hail and damaging winds. By this time, slightly
weaker low-level shear will be in place, slightly reducing the
tornado potential. Nonetheless, an isolated embedded tornado
cannot be ruled out.

The dryline will stall before exiting our region, then retreat
northwestward through the day. This will keep North and Central
Texas in a moist environment with additional storm chances in the
afternoon. The severe weather threat Sunday will mainly be along
and east of I-35, where instability will be the highest.

Monday Onward

Deep southerly flow will continue across the region, keeping the
potential for diurnally driven convection alive Monday through
Wednesday. Compact impulses will be moving overhead, leading to
occasional showers and storms. Weak shear each day will likely
keep the severe weather threat low, however, a strong storm or two
cannot be ruled out. The main hazards would be small hail and
gusty winds.

There remains fairly good agreement that a cold front will be
pushing southward across the Plains, arriving to our region
Thursday afternoon. With plenty of moisture expected, we'll have
to monitor the parameter space as yet another severe day is
possible. Details in timing/hazards will become more clear in the
coming days.

Hernandez

&&

.AVIATION... /NEW/
/12Z TAFs/

We have maintained VCTS and a TEMPO for TS at the D10 and ACT
terminals in the 12Z TAFs, but our confidence of this is waning.
Forecast soundings and CAM guidance continues to point toward an
increase of convective activity near the airports over the next
few hours, but we will reassess when our morning sounding data
starts populating in the next 30 mins to hour. If storms develop,
this likely will not be a "one and done" storm event, meaning
redevelopment after the initial storms will be likely before all
convection moves east early this afternoon.

Improving flight conditions are expected after the storms move
east. There is a 15% chance of additional isolated storms
developing late in the day, but most of this activity should
remain west of the TAF terminals. Another surge of MVFR stratus is
expected tonight.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    81  71  80  66  77 /  70  10  30  80  70
Waco                79  71  82  66  74 /  50  20  20  60  80
Paris               76  69  80  66  74 /  90  20  30  60  90
Denton              81  70  80  64  77 /  70  10  50  90  70
McKinney            78  70  80  66  75 /  80  10  30  80  80
Dallas              81  71  81  67  76 /  70  10  30  80  80
Terrell             77  70  81  67  74 /  70  10  20  60  80
Corsicana           76  71  82  69  76 /  60  10  20  50  80
Temple              80  71  82  67  75 /  50  20  20  50  80
Mineral Wells       86  69  79  63  80 /  50  20  50  90  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 26, 11:46 AM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1146 AM CDT Fri Apr 26 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1146 AM CDT Fri Apr 26 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will continue to develop through the afternoon and
evening hours mainly along the I-35 corridor and will move into East
Texas into the evening. Large hail, damaging winds, and a few
tornadoes will all be possible with these storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The severe threat will increase once again late Saturday afternoon
through Sunday morning across North Texas as another round of
thunderstorms is expected. Large hail, damaging winds, and a few
tornadoes will be possible. In addition, locally heavy rainfall may
cause flash flooding across parts of North Texas.

There will be a chance for thunderstorms on Sunday afternoon and
evening as well, mainly east of I-35. A few of these storms could be
severe with damaging winds and large hail.

On and off storm chances will continue through the weekend. Lightning
and brief heavy rain will be the main threats.

.SPOTTER INFORMATION STATEMENT...

Timely reports of severe weather and flooding will be appreciated
through the weekend.

In the hours before

Local storm report, Apr 26, 10:45 AM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1045 AM CDT Fri Apr 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     Hail             Blue Mound              32.85N 97.34W
04/26/2024  M0.75 Inch       Tarrant            TX   Trained Spotter

            Penny size hail in Blue Mound.

&&

MAS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:23 AM CDTSpecial Weather StatementFWDMontague52 min
Apr 26, 9:46 AM CDTSevere Thunderstorm WarningFWDHood, Johnson, Somervell20 min
Apr 26, 10:04 AM CDTSevere Thunderstorm WarningFWDLampasas41 min
Apr 26, 10:38 AM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas67 min
Apr 26, 10:44 AM CDTTornado WarningFWDBell, Coryell, Lampasas46 min
Apr 26, 11:18 AM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton27 min
Apr 26, 11:23 AM CDTTornado WarningFWDCoryell, McLennan52 min
Apr 26, 12:01 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant44 min
Apr 26, 12:37 PM CDTTornado WarningFWDHill, McLennan38 min
Apr 26, 1:09 PM CDTTornado Warning Tornado observedFWDHill, Navarro51 min
Apr 26, 1:20 PM CDTSevere Thunderstorm WarningFWDBosque, Hill55 min
Apr 26, 1:32 PM CDTTornado WarningFWDHill43 min
Apr 26, 1:52 PM CDTTornado Warning Tornado observedFWDEllis, Navarro38 min
Apr 26, 2:24 PM CDTFlood WatchFWDAnderson, Bosque, Collin, Cooke, Dallas, Delta and 30 more53 hr
Apr 26, 2:30 PM CDTTornado WarningFWDEllis, Henderson, Kaufman14 min
Apr 26, 3:01 PM CDTTornado WarningFWDHill44 min
Apr 26, 3:17 PM CDTFlash Flood WarningFWDEllis, Hill, Navarro3 hr
Apr 26, 3:34 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Navarro56 min
Apr 26, 3:46 PM CDTFlash Flood Warning Considerable damage threatFWDKaufman4 hr
Apr 26, 3:49 PM CDTSevere Thunderstorm WarningFWDHenderson, Hunt, Kaufman, Rains, Van Zandt41 min
Apr 26, 4:20 PM CDTTornado WarningFWDKaufman, Van Zandt40 min
Apr 26, 4:29 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDHenderson, Hunt, Kaufman, Rains, Van Zandt61 min
Apr 26, 4:40 PM CDTSevere Thunderstorm WarningFWDHopkins37 min
Apr 26, 4:47 PM CDTFlash Flood WarningFWDRains, Van Zandt3 hr
Apr 26, 4:48 PM CDTTornado WarningFWDVan Zandt27 min
Apr 26, 5:56 PM CDTSpecial Weather StatementFWDHenderson, Van Zandt34 min
Apr 26, 6:05 PM CDTTornado WarningFWDRains, Van Zandt25 min

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.